Discussions that mention toprol

High & Low Blood Pressure board


Hello all, I went to the ER last night just to be sure. I had various test done ekg, lab, chest e-ray, ct scan. The doctor said they couldn't find anything wrong with me. I told him the story about my day and how I felt in the restaurant. He said that's what probably made me collapse. He said with me feeling so hot and on the blood pressure meds it probably made my blood pressure drop and slowed the blood flow from my heart to my brain. I saw my regular doctor today and he prescribed Toprol xl instead. He also prescribed promethazine for the nausea. He wants me to wear some kind of device to monitor my heart. I would wear this all day and over night. They would then plug into another machine for the results. Thanks for the support
Thank you for your most valuable info Bethsheba, I know for a fact a stop breathing. When I had back surgery the nurse came in and slapped me around to wake up because I wasn't breathing. They told me it usually happens when you sleep on your back. That is the only way i'm comfortable way to sleep and haven't slept on my back since. I sleep on my side or stomach, but don't get must rest. What I would give to sleep 8 hours instead averging 4 a night. Lunesta has helped me so much with this problem. I do believe this is what killed my father. Back then we didn't know what this was. We use to watch him sleep and take forever to breathe again. I feel much better today without taking Nifedical. I started on Toprol xl today and feel fine. I will make sure I monitor my pressure as well. Thanks again
Hi Michael, Glad to hear your feeling better. I am glad you went to the ER and got checked out; at least you know that things seem to be ok with the tests they did there. When I get hot, I feel dizzy and feel like I am going to faint at times. I get those hot feelings when I am having lots of pain in my back and neck, but I think my b/p goes up from the stress of the pain. I guess a person can get that way from either low or high b/p. Bethsheba gave some good advice, you should monitor your b/p to see what is going on with you. Hope you do good on the Toprol, and good luck again with that sleep study.

Keep us informed!
Judy
[QUOTE=Michael8466;3377618]Thank you for your most valuable info Bethsheba, I know for a fact a stop breathing. When I had back surgery the nurse came in and slapped me around to wake up because I wasn't breathing. They told me it usually happens when you sleep on your back. That is the only way i'm comfortable way to sleep and haven't slept on my back since. I sleep on my side or stomach, but don't get must rest. What I would give to sleep 8 hours instead averging 4 a night. Lunesta has helped me so much with this problem. I do believe this is what killed my father. Back then we didn't know what this was. We use to watch him sleep and take forever to breathe again. I feel much better today without taking Nifedical. I started on Toprol xl today and feel fine. I will make sure I monitor my pressure as well. Thanks again

You're one of the lucky ones, if you're aware of the dangers of sleep apnea. I, too, have a family history of apnea...although other family members had been diagnosed and treated, it never occurred to me that I might have it until another family member pointed it out to me.

The other thing I wanted to mention, is that I STRONGLY believe my sleep problems were worse with certain blood pressure medications. I mention this because I blamed my sleep problems on hip pain (that often woke me in the middle of the night), excruciating back pain, restless leg, getting up to pee at night (nocturia), etc. It was only after about 3 years when I had forgotten to take my bp medication that I realized that although I probably had sleep apnea since I was a child, I could FUNCTION with untreated sleep apnea....and it was the bp medication that was really interfering with my sleep. My primary and my sleep specialist denied this reality, but I no longer take bp medication and I would now describe my sleep as normal (I do use a cpap). This may or may not apply to you but I bring it to your attention to make you aware of the possibilities....and to save you time and possibly pain. It took me three years to figure it out for myself as the doctors were no help here.

If you have a recliner, you may find that you'll sleep better sitting up...for your breathing and for your back.

Hope I haven't rambled too much. Hope you're feeling better on the new med.

Take care and keep us posted.

Bethsheba